Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Fort Worth, TX

February 28, 201414 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 28, 2014, 4:00 AM CST for 14 counties in Texas. It took effect at Feb 28, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 4:00 AM CST (10:00 UTC)
In effect from
Feb 28, 2014, 11:00 AM CST
Expired
Feb 28, 2014, 5:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2225 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WWUS84 KFWD 281000
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST FRI FEB 28 2014

...RED FLAG WARNING IN EFFECT TODAY WEST OF A LINE FROM FROM
MONTAGUE TO GLEN ROSE TO GOLDTHWAITE...

.SYNOPSIS...WESTERLY WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY
VALUES LESS THAN 20 PERCENT ARE EXPECTED THIS AFTERNOON BEHIND A
DRY LINE.

TXZ103-118-133-144-281100-
/O.CAN.KFWD.FW.A.0003.140228T1700Z-140228T2300Z/
DENTON-TARRANT-JOHNSON-BOSQUE-
400 AM CST FRI FEB 28 2014

...FIRE WEATHER WATCH IS CANCELED FOR DENTON...TARRANT...JOHNSON 
AND BOSQUE COUNTIES... 

WIND SPEEDS SHOULD STAY BELOW 20 MPH WHILE HUMIDITY IS LESS THAN
20 PERCENT THIS AFTERNOON. WHILE GRASS FIRE DANGER WILL STILL BE
HIGH...CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN JUST TO THE
WEST.

$$

TXZ091-100>102-115>117-129>132-141>143-281800-
/O.UPG.KFWD.FW.A.0003.140228T1700Z-140228T2300Z/
/O.NEW.KFWD.FW.W.0003.140228T1700Z-140228T2300Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-
400 AM CST FRI FEB 28 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS WEST 
OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE....

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* WIND...WEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...BETWEEN 10 AND 20 PERCENT IN THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$



92
3 follow-up statements
963 
WWUS84 KFWD 281756
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1156 AM CST FRI FEB 28 2014

...RED FLAG WARNING IN EFFECT THIS AFTERNOON WEST OF A LINE FROM
FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE...

.SYNOPSIS...GUSTY WEST WINDS OF 15 TO 25 MPH AND RELATIVE
HUMIDITY VALUES LESS THAN 20 PERCENT ARE DEVELOPING ACROSS THE
WARNING AREA AND WILL CONTINUE THROUGH 5 PM.

TXZ091-100>102-115>117-129>132-141>143-282300-
/O.CON.KFWD.FW.W.0003.000000T0000Z-140228T2300Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-
1156 AM CST FRI FEB 28 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS WEST 
OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE...

* WIND...WEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...FALLING TO BETWEEN 10 AND 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
507 
WWUS84 KFWD 282259
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
459 PM CST FRI FEB 28 2014

...THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF A LINE FROM MONTAGUE
TO GLEN ROSE TO GOLDTHWAITE EXPIRES AT 5 PM CST...

.THE STRONG WESTERN WINDS ARE SLOWLY DECREASING AND RELATIVE HUMIDITIES
WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING IS BEING
ALLOWED TO EXPIRE AT 5 PM CST.

TXZ091-100>102-115>117-129>132-141>143-010000-
/O.CAN.KFWD.FW.W.0003.000000T0000Z-140228T2300Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-
459 PM CST FRI FEB 28 2014

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR  ALONG AND WEST OF A LINE FROM MONTAGUE
TO GLEN ROSE TO GOLDTHWAITE

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED
FLAG WARNING. 

THE STRONG WESTERN WINDS ARE SLOWLY DECREASING AND RELATIVE
HUMIDITIES WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING
IS BEING ALLOWED TO EXPIRE AT 5 PM CST.


$$
732 
WWUS84 KFWD 282302 CCA
RFWFWD

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CST FRI FEB 28 2014

...THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF A LINE FROM MONTAGUE
TO GLEN ROSE TO GOLDTHWAITE EXPIRES AT 5 PM CST...

.THE STRONG WESTERLY WINDS ARE SLOWLY DECREASING AND RELATIVE
HUMIDITIES WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING
IS BEING ALLOWED TO EXPIRE AT 5 PM CST.

TXZ091-100>102-115>117-129>132-141>143-010000-
/O.COR.KFWD.FW.W.0003.000000T0000Z-140228T2300Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-
500 PM CST FRI FEB 28 2014

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY
ALONG AND WEST OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED
FLAG WARNING. 

THE STRONG WESTERLY WINDS ARE SLOWLY DECREASING AND RELATIVE
HUMIDITIES WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING
IS BEING ALLOWED TO EXPIRE AT 5 PM CST.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 28, 4:00 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 28, 4:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST FRI FEB 28 2014

.DISCUSSION...
A COUPLE OF MORE WARM DAYS ARE IN STORE FOR NORTH TEXAS BEFORE THE
BOTTOM FALLS OUT ON SUNDAY AND WINTER MAKES ITS PRESENCE FELT
INTO NEXT WEEK. WATER VAPOR IMAGERY SHOWS A COMPACT SHORTWAVE
MOVING INTO THE TEXAS PANHANDLE THIS MORNING. AT THE SURFACE THE
CENTER OF A 995MB LOW IS NEAR GUYMON OKLAHOMA. AS THE S/W QUICKLY
MOVES EAST TODAY...THE SURFACE LOW WILL TRACK SOUTHEAST TO NEAR
WICHITA FALLS BY THIS AFTERNOON. THIS WILL SEND A DRYLINE INTO
NORTH TEXAS WHICH SHOULD BE POSITIONED NEAR I-35 BY THIS
AFTERNOON. WIND FIELDS ASSOCIATED WITH THE S/W ARE QUITE STRONG
WITH 50KTS OF WESTERLY FLOW AT 850MB ACROSS OUR WESTERN COUNTIES
THIS MORNING. THESE WILL WEAKEN A BIT THROUGH THE DAY BUT BY LATE
MORNING AS THE DRYLINE MIXES EAST WINDS ARE EXPECTED TO BECOME
QUITE GUSTY. FORECAST SOUNDINGS INDICATE MIXING HEIGHTS AS HIGH AS
800MB WHICH SHOULD SUPPORT SUSTAINED WINDS OF 15 TO 20KTS WITH
GUSTS IN EXCESS OF 30KTS THROUGH EARLY AFTERNOON. WINDS SHOULD
DIMINISH QUICKLY BY LATE AFTERNOON AS THE ENTIRE SYSTEM MOVES EAST
AND WIND FIELDS WEAKEN. BEHIND THE DRYLINE...RELATIVE HUMIDITIES
WILL DROP TO 10 TO 20 PERCENT WITH TEMPERATURES SOARING INTO THE
MIDDLE 80S. THE COMBINATION OF VERY LOW HUMIDITY...WARM
TEMPERATURES AND GUSTY WINDS WILL LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS PARTICULARLY ACROSS THE WESTERN COUNTIES. A RED FLAG
WARNING WILL BE ISSUED TO HIGHLIGHT THIS POTENTIAL.

TONIGHT...A VERY WEAK COLD FRONT WILL DRIFT ACROSS THE RED RIVER
AS THE SURFACE LOW MOVES EAST. THIS WILL BRING SLIGHTLY COOLER
TEMPERATURES TO MAINLY THE NORTHERN COUNTIES...BUT MORE
IMPORTANTLY WILL MAKE CONDITIONS MORE FAVORABLE FOR FOG
DEVELOPMENT LATE TONIGHT. PERSISTENT MOISTURE ADVECTION INTO NORTH
TEXAS MAINLY ALONG AND EAST OF I-35 WILL LEAD TO A SHALLOW LAYER
OF MOISTURE BENEATH MUCH DRIER AIR. WITH LIGHT WINDS AT THE
SURFACE LATE TONIGHT...PATCHY FOG MAY DEVELOP.

SATURDAY WILL BE ANOTHER WARM DAY AS WEAK RIDGING QUICKLY PASSES
BY. HIGHS ACROSS THE REGION WILL BE IN THE UPPER 70S TO MID 80S.
PERSISTENT SOUTHERLY FLOW WILL HELP TRANSPORT DEEPER MOISTURE INTO
NORTH TEXAS THROUGH SATURDAY EVENING AHEAD OF A COLD FRONT. THE
COLD FRONT WILL BE LOCATED ACROSS CENTRAL OKLAHOMA SATURDAY EVENING.
MODELS HAVE COME INTO BETTER AGREEMENT WITH FASTER TIMING OF THE
FRONT THROUGH NORTH TEXAS ON SUNDAY THANKS IN PART TO STRONGER
EAST/NORTHEAST FLOW AGAINST THE ROCKIES...WHICH HAS DAMMING EFFECT
AND SURGES THESE SHALLOW COLD AIRMASSES SOUTH FASTER. THE NAM IS
THE FASTEST WITH FRONTAL TIMING THROUGH NORTH TEXAS AND BY FAR THE
COLDEST OF THE MODEL SOLUTIONS. THE TTU WRF IS ALSO FASTER WITH
THE TIMING AND HAVE GENERALLY FOLLOWED THESE HIGHER RESOLUTION
SOLUTIONS THROUGH SUNDAY NIGHT.

SEVERE WEATHER POTENTIAL...GIVEN THE SURGING ARCTIC FRONT INTO THE
AREA ON SUNDAY...THINK THERE IS A VERY LIMITED TIMEFRAME FOR ANY
ROBUST CONVECTIVE DEVELOPMENT ACROSS NORTH TEXAS BEFORE THE FRONT
UNDERCUTS SURFACE BASED UPDRAFTS. THAT TIMEFRAME IS MOST LIKELY
LATE SUNDAY MORNING INTO MIDDAY ACROSS THE FAR SOUTHEAST COUNTIES
WHERE TEMPERATURES WILL STILL BE IN THE 70S AND SURFACE BASED
INSTABILITY IS AROUND 1000J/KG. THE MAIN THREAT WITH ANY STORMS
DURING THIS TIME WOULD BE DAMAGING WIND GUSTS AND HAIL.
OTHERWISE...STORMS WILL QUICKLY BECOME ELEVATED POSING MAINLY A
HAIL THREAT GIVEN STEEP MID LEVEL LAPSE RATES. CURRENT THINKING IS
THAT THE OVERALL SEVERE THREAT IS LOW AND AT THIS TIME WILL ONLY
MENTION ISOLATED STORMS IN THE CURRENT FORECAST.

WINTER WEATHER POTENTIAL...THE MORE SIGNIFICANT THREAT NOW APPEARS
TO BE IN THE FORM OF FREEZING PRECIPITATION. WITH THE LATEST
GUIDANCE SUGGESTING FASTER FRONTAL TIMING AND SIGNIFICANTLY COLDER
TEMPERATURES...IT APPEARS THAT A GOOD CHUNK OF NORTH TEXAS WILL
DROP BELOW FREEZING DURING THE DAY SUNDAY. AREAS OF POST FRONTAL
PRECIPITATION ARE LIKELY TO CONTINUE INTO SUNDAY EVENING AND
THERMAL PROFILES BECOME FAVORABLE FOR FREEZING RAIN OR DRIZZLE
ESPECIALLY ACROSS THE NORTHWEST HALF OF THE CWA. WITH TEMPERATURES
DROPPING INTO THE MID 20S IN THE NORTHWEST BY SUNDAY EVENING...ANY
FREEZING DRIZZLE THAT OCCURS WILL LIKELY IMPACT AREA ROADS. WILL
CONTINUE TO MONITOR THIS SCENARIO FOR POTENTIAL WINTER WEATHER
ADVISORIES.

BEYOND SUNDAY...IT WILL BE A COLD START TO NEXT WEEK WITH HIGHS
ONLY IN THE 30S AND 40S MONDAY AND TUESDAY. THERE IS ANOTHER BRIEF
SHOT OF RAIN ON WEDNESDAY WITH A PASSING DISTURBANCE WITH A
GENERAL WARMING TREND THROUGH NEXT WEEK.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  47  79  47  52 /   5   5  10  20  70
WACO, TX              79  48  79  62  68 /   5   5  10  20  60
PARIS, TX             68  44  76  47  52 /  10   5  10  20  80
DENTON, TX            80  41  78  41  44 /   5   5  10  20  70
MCKINNEY, TX          76  41  77  45  50 /  10   5  10  20  80
DALLAS, TX            78  50  79  49  54 /   5   5  10  20  70
TERRELL, TX           73  50  77  55  61 /  10   5  10  20  70
CORSICANA, TX         74  54  78  63  68 /  10   5  10  20  80
TEMPLE, TX            78  51  79  63  69 /   5   5  10  20  60
MINERAL WELLS, TX     81  46  84  42  47 /   5   5  10  20  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR TXZ091-100>102-115>117-129>132-141>143.

&&
Hazardous weather outlook, Feb 27, 3:16 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CST THU FEB 27 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
316 PM CST THU FEB 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH FIRE DANGER IS EXPECTED FRIDAY AFTERNOON GENERALLY WEST OF
THE INTERSTATE 35 CORRIDOR.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS SUNDAY...
WITH THE BEST CHANCES EAST OF THE INTERSTATE 35 CORRIDOR. SOME
THUNDERSTORMS MAY BECOME STRONG SUNDAY AFTERNOON...ESPECIALLY OVER
EASTERN AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.